Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 11, 2013, 5:08 AM EDT for 4 states. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2013, 5:08 AM EDT (09:08 UTC)
- Expired
- Oct 11, 2013, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Berks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
365
WWUS81 KPHI 110908
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT FRI OCT 11 2013
DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ060-070-
071-101>104-111215-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAMDEN NJ-
CAPE MAY NJ-CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-CUMBERLAND NJ-
DELAWARE PA-DELAWARE BEACHES DE-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-KENT MD-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
508 AM EDT FRI OCT 11 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE TO AFFECT THE DELMARVA PENINSULA...PHILADELPHIA AND THE
WESTERN SUBURBS AND THE SOUTHERN THIRD OF NEW JERSEY...
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
COVERED PORTIONS OF ATLANTIC...BERKS...BURLINGTON...CAMDEN...CAPE
MAY...CAROLINE...CECIL...CHESTER...CUMBERLAND...DELAWARE...
GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE...PHILADELPHIA...QUEEN
ANNE'S...SALEM...SUSSEX AND TALBOT COUNTIES. THE AREA WAS
GENERALLY MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS. SOME AMOUNTS COULD REACH HALF AN INCH TO INCH
WITHIN AN HOUR AS THEY MOVE THROUGH. THIS WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS AND OVERALL WILL SLOW THE MORNING
COMMUTE.
TAKE ROADWAYS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING.
LAT...LON 3846 7569 3870 7583 3859 7612 3880 7633
3892 7622 3893 7638 3944 7600 3972 7623
4014 7589 4050 7644 4068 7591 3977 7439
3948 7429 3892 7494 3916 7490 3918 7515
3959 7555 3958 7556 3845 7505
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 11, 4:25 AM EDT, 43 minutes earlier.
Area forecast discussion, Oct 11, 4:25 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EDT FRI OCT 11 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM EAST OF NORFOLK WILL EDGE NORTH TO THE
DELMARVA COASTAL WATERS TODAY BEFORE STALLING. THEN A HIGH PRESSURE
SYSTEM OVER EASTERN CANADA WILL SINK SOUTH INTO NEW ENGLAND AND THE
NORTHERN MID ATLANTIC AND FORCE THE LOW BACK OFF THE NORTH CAROLINA
COASTAL WATERS SUNDAY AND MONDAY. THEN ITS EXPECTED TO TRUNDLE
FARTHER OUT TO SEA. A LOW PRESSURE SYSTEM EXITING THE ROCKIES
MONDAY SHOULD REACH THE GREAT LAKES ON WEDNESDAY AND MOVE TOWARD
JAMES BAY ON THURSDAY. ITS ASSOCIATED COLD FRONT SHOULD REACH THE
APPALACHIANS LATE ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LOW PRESSURE JUST OFF THE VA/NC BORDER EARLY THIS MORNING WILL
WOBBLE ALMOST IN PLACE FOR THE NEXT 24 TO 36 HOURS BEFORE BEING
PUSHED SOUTH BY HIGH PRESSURE BUILDING SOUTH FROM NEW ENGLAND.
BETWEEN NOW AND THEN WE EXPECT MORE OF THE SAME...PERSISTENT ONSHORE
FLOW...PERIOD OF RAIN...AND MINOR TIDAL FLOODING AT THE TIMES OF
HIGH TIDE. NORTHEAST WINDS GUSTING UP TO 25 MPH...ESPECIALLY NEAR
THE COAST...WILL CONTINUE TO DO SO TODAY, PERHAPS DIMINISHING SOME
BY EVENING AS THE PRESSURE GRADIENT OVER THE AREA RELAXES JUST
SLIGHTLY. PERIODS OF RAIN WILL CONTINUE TODAY, WITH HEAVIER BANDS
MOVING IN FROM THE OCEAN THROUGH AT LEAST THE MORNING HOURS UNTIL
THE THETA-E RIDGE NOSING IN FROM THE OCEAN THROUGH SOUTHERN NJ
RETRACTS BACK OUT OVER THE OCEAN. THERE IS SOME CONCERN THAT
TRAINING ALONG THESE BANDS OF RAIN COULD EVENTUALLY PRODUCE ENOUGH
RAIN OVER ANY GIVEN AREA THAT MINOR FLOODING COULD DEVELOP. WE WILL
CONTINUE TO KEEP AN EYE ON THIS SITUATION, BUT ONE HOUR FFG VALUES
ARE IN THE 2 TO 3 INCH RANGE COURTESY OF THE DRY SPELL THESE PAST
FEW WEEKS, SO ANY PROBLEMS THAT MIGHT DEVELOP WOULD MOST LIKELY BE
URBAN AND POOR DRAINAGE FLOODING. WITH THE CONTINUED ONSHORE FLOW,
MINOR TIDAL FLOODING AT THE TIME OF HIGH TIDE IS EXPECTED INTO THE
WEEKEND...AND ANY HEAVY RAIN COINCIDENT WITH THE HIGH TIDE WOULD
JUST ADD TO DRAINAGE PROBLEMS. TEMPERATURES ARE EXPECTED TO MAX OUT
IN THE UPPER 50S IN THE FAR NORTH AND MID 60S SOUTH, WHICH IS ABOUT
NORMAL FOR THIS TIME OF YEAR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HIGH PRESSURE OVER NEW ENGLAND IS EXPECTED TO START PUSHING SOUTH
DURING THE OVERNIGHT HOURS, WHICH WILL HOPEFULLY START THE PROCESS
OF NUDGING THE PESKY LOW PRESSURE SYSTEM A LITTLE FURTHER SOUTH FROM
ITS CURRENT POSITION OFF THE VA/NC COAST. THE ONSHORE FLOW WILL
CONTINUE, BUT AS THE PRESSURE GRADIENT BETWEEN THE HIGH AND THE LOW
INCHES SOUTH, WIND SPEEDS SHOULD START TO GRADUALLY DIMINISH TOO.
POPS WILL GRADUALLY DECREASE FROM LIKELY TO CHC IN THE NORTH...AND
FROM CATEGORICAL TO LIKELY IN THE MIDDLE AND SOUTHERN SECTIONS OF
THE CWA. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 40S IN
THE NORTH AND LOW TO MID 50S SOUTH, AND PERHAPS IN THE UPPER 50S IN
SOUTHERN DELAWARE AND THE ADJACENT EASTERN SHORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A COMBINATION OF THE WRF-NMMB AND GFS LOOKED TO FIT THE 500MB
PATTERN THE BEST OVER THE EASTERN CONUS WHILE BOTH MODELS
INITIALIZATION LOOKED A BIT TOO EAST IN THE ROCKIES. AT 925MB
AND 850MB THE GFS LOOKED BETTER.
IF THE SUITE OF LAST NIGHT'S MODEL RUNS DEPICTED THE DARKEST DEPTHS
OF MORDOR, THE LAST TWO SOUNDING RUNS ARE OFFERING A BIT MORE
ENCOURAGEMENT FOR A HASTIER EXIT OF THIS ATLANTIC SYSTEM. MAYBE
NO NEED TO STATE THE OBVIOUS AS TO HOW PETULANT THIS SYSTEM HAS
BEEN TO FORECAST THE LAST COUPLE OF DAYS. GIVEN THAT THE NORTHERN
EXTENT OF THE PCPN HAS FAILED TO REACH ITS GEOGRAPHICAL GOAL, WE
HAVE DECIDED TO MEET THE IMPROVED TIMING ABOUT HALFWAY. THIS
PACKAGE IS CLOSER TO THE GFS TIMING, NOT AS OPTIMISTIC AS THE WRF-
NMMB FOR NOW OR AS DOUR AS THE UKMET.
ON SATURDAY, REGARDLESS OF THE EXTENT OF PCPN, THERE IS GENERAL
MODELING CONSENSUS THAT THE LARGER SCALE FORCING AND FEATURES ARE
WANING. WE STILL HAVE A LLJ COMING IN OFF THE OCEAN AND THE FCST
SOUNDINGS ARE FAIRLY MOIST BELOW 700MB. WE ARE LACKING THE
DIFFLUENCE ALOFT AS WELL AS A SEMBLANCE OF 700MB SPEED MAX AND
FCST QVEC CONVERGENCE IS NOW LIMITED TO THE LOWER MID LEVELS.
THIS ALL POINTS TO LIGHTER PCPN OVERALL. HIEST POPS ARE TIED TO
WHERE THERE IS STILL SOME WEAK FCST LLVL THETA ADVECTION IN THE
SOUTHERN PART OF OUR CWA. CONFIDENCE AS TO PCPN OCCURRING IS
WEAKER FARTHER NORTH IN OUR CWA.
THE CAVEAT REMAINS IN THE BOUNCINESS OF THE MODEL SOLUTIONS.
CONVECTION (WHICH I UNDERSOLD FOR TODAY) SHOULD BE KNOCKING JUST TO
OUR SOUTH. IT IS FAIRLY WARM AT 925MB AND 850MB, BUT THE FLOW IS
ONSHORE. THIS SHOULD TEMPER MAX TEMPS WHICH ARE CLOSE TO STAT
GUIDANCE AND NOT MUCH REMOVED FROM OCEAN TEMPS. FAR FAR NORTH IF
MORE SUN IS PRESENT, WE MAY BE TOO LOW.
WE KNOCK PCPN CHANCES DOWN ANOTHER PEG ON SATURDAY NIGHT. THE FCST
MOISTURE CONTINUES TO GET CONFINED TO A LOWER LEVEL IN OUR AIR MASS
AS ITS FORECAST TO GET TRAPPED UNDERNEATH THE DEVELOPING
SUBSIDENCE INVERSION. THIS SURGE OF LOW LEVEL MOISTURE IS
PARTIALLY TIED TO THE HIGH PRESSURE SYSTEM BUILDING INTO NEW
ENGLAND. MIN TEMPS WERE KEPT TOWARD THE HIGHER STAT GUIDANCE AS
CLOUDS SHOULD BE PRESENT.
ON SUNDAY, POPS WERE CONFINED TO THE MORNING. NOT SURE HOW MUCH SUN
CAN OCCUR IN THE SOUTHERN TWO THIRDS OF OUR CWA AS THE FLOW IS STILL
ONSHORE AND STILL RICH IN LOW LEVEL MOISTURE. THE NORTHEAST GRADIENT
ON SUNDAY IS NOT THAT MUCH WEAKER THAN SATURDAY. MAX TEMPS LEANED
TOWARD THE LOWER STAT GUIDANCE.
LIKELY TOO MUCH WIND SUNDAY NIGHT (EXCEPT MAYBE FAR NORTHWEST) TO
RADIATE. EXPECTING AN IMPROVEMENT IN SKY COVERAGE AS THE NIGHT
CONTINUES. COLUMBUS DAY IS PCPN FREE AS THE HIGH PRESSURE SYSTEM
IS FORECAST TO BE IN A MORE FAVORABLE POSN AND AN APPROACHING
CDFNT WEAKENS IN THE CONFLUENT FLOW ALOFT. THEN THE HIGH PRESSURE
SYSTEM BEHIND THIS FRONT IS EXPECTED TO BUILD OVER OUR AREA AND
GIVE US A COUPLE OF DRY DAYS DURING THE MIDWEEK PERIOD. TEMPS WILL
PSBLY AVERAGE CLOSE TO NORMAL DUE TO RADIATIONAL COOLING AT NIGHT
AS THE APPROACHING AIR MASS IS NOT THAT COOL. WEDNESDAY'S PCPN
CHANCES MAY BE A BIT TOO FAST BASED ON THE INITIALIZATION WEST.
A BETTER AND MORE CONFIDENT CHANCE FOR SHOWERS SHOULD COME AROUND
THURSDAY AS THE COLD FRONT GETS CLOSER TO OUR CWA.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
MVFR TO LIFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MOST OF
THE DAY AT ABE AND RDG, WITH LIFR TO IFR CONDITIONS ELSEWHERE, DUE TO
THE ONSHORE FLOW AND EMBEDDED PRECIPITATION AND LOW CLOUDS. GUSTY
NORTHEAST WINDS WILL PERSIST TODAY WITH GUSTS OVER 20 KT AT TIMES.
SOME IMPROVEMENT IS POSSIBLE TONIGHT AT THE CONVEYOR BELTS OF RAIN
ABATE, AND CLOUDS START TO LIFT. NORTHEAST WINDS WILL CONTINUE, BUT
THEIR SPEEDS WILL START TO DIMINISH AS HIGH PRESSURE BEGINS TO BUILD
SOUTH.
OUTLOOK..
SATURDAY THROUGH SATURDAY NIGHT...PREDOMINATELY MVFR. SOME IFR
POSSIBLE SOUTHEAST OF INTERSTATE 95 ON SATURDAY AND ALL AREAS ON
SATURDAY NIGHT. GUSTY NORTHEAST WINDS EXPECTED, WITH HIGHEST
SPEEDS NEAR THE COAST.
SUNDAY THROUGH SUNDAY NIGHT...A SLOW IMPROVEMENT FROM THE NORTH TO
SOUTH AIRPORTS EXPECTED WITH VFR CONDITIONS NORTHWEST OF INTERSTATE
95 BY SUNDAY AND MVFR CONDITIONS PREDOMINATING FROM THE INTERSTATE
95 AIRPORTS SOUTHEAST. GUSTY NORTHEAST WINDS EXPECTED, WITH
HIGHEST SPEEDS NEAR THE COAST.
MONDAY AND TUESDAY...PREDOMINATELY VFR.
&&
.MARINE...
THE SCA OVER THE NORTHERN DELAWARE BAY WHICH WAS SET TO EXPIRE AT 6
AM HAS BEEN EXTENDED UNTIL NOON. WHILE GUSTS HAVE GENERALLY
DIMINISHED BELOW 25KT...WITH BANDS OF RAIN MOVING IN FROM THE
EAST...IT IS STILL POSSIBLE FOR SOME STRONGER WINDS TO TRANSLATE
DOWN TO THE SFC. THE MORNING CREW CAN DETERMINE IF THIS WAS
WARRANTED, OR IF EVEN MORE TIME IS NEEDED. ELSEWHERE ON THE
FORECAST WATERS...EVEN IF THE WINDS SUBSIDE BELOW 25 KT...SEAS ARE
STILL RUNNING HIGH AND WILL CONTINUE TO DO SO INTO THE WEEKEND...SO
THE SCA HAS BEEN EXTENDED THROUGH LATE SATURDAY NIGHT FOR THE OCEAN
AND LOWER DE BAY.
OUTLOOK...
UPPER DELAWARE BAY WILL BE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS SATURDAY INTO SUNDAY WITH HIGHER CONFIDENCE OF SUB
SMALL CRAFT ADVISORY CONDITIONS FOR THE REST OF THE OUTLOOK
PERIOD.
ON THE LOWER DELAWARE BAY, WE EXTENDED THE SMALL CRAFT ADVISORY
INTO SATURDAY NIGHT AND MAY HAVE TO BE EXTENDED INTO PART OR ALL
OF SUNDAY WITH FUTURE FORECASTS. SUB SMALL CRAFT ADVISORY CONDITIONS
OUTLOOKED FOR MONDAY AND TUESDAY.
ON THE OCEAN THE SMALL CRAFT ADVISORY WAS ALSO EXTENDED INTO
SATURDAY NIGHT. SMALL CRAFT ADVISORY CRITERIA WIND GUSTS ARE
OUTLOOKED TO END DURING THE FIRST HALF OF THE DAY ON MONDAY, BUT
SEAS ARE EXPECTED TO REMAIN HIGH AND WITHIN THE SMALL CRAFT ADVISORY
CRITERIA THROUGH TUESDAY.
&&
.TIDES/COASTAL FLOODING...
WE CONTINUE THE COASTAL FLOOD ADVISORY...THIS TIME THROUGH THE SATURDAY
AFTERNOON HIGH TIDE CYCLE ALONG THE NEW JERSEY AND DELAWARE OCEAN
FRONT, THE LOWER DELAWARE BAY, AND OUR SIDE OF RARITAN BAY. THERE
SHOULD BE WIDESPREAD MINOR TIDAL FLOODING. GIVEN THE CONTINUING
ONSHORE FLOW, BACK BAY AND INLET TIDAL FLOODING SHOULD BE GREATER
THAN AVERAGE.
ONLY AN INCREMENTAL EASING OF THE ONSHORE FLOW IS EXPECTED FOR
SATURDAY. CONFIDENCE ON THE SATURDAY EXTENSION IS LOWEST AROUND
MIDDLESEX AND MONMOUTH COUNTIES AS THEY WILL SEE THE EASING OF THE
WINDS FIRST. OUR LOCAL PROCEDURE IS TAKING SANDY HOOK RIGHT AROUND
THE THRESHOLD FOR MINOR TIDAL FLOODING. CONFIDENCE TOO LOW TO
INCLUDE CHESAPEAKE BAY AND THE TIDAL DELAWARE RIVER AT THIS TIME.
IF COASTAL FLOODING WERE TO OCCUR, IT WOULD BE TOWARD THE LOW END
OF MINOR.
THE ONSHORE FLOW IS EXPECTED TO LOWER ANOTHER PEG ON SUNDAY. THUS
THE NORTHERN NEW JERSEY COAST MAY NOT HAVE ADDITIONAL MINOR TIDAL
FLOODING. WE ARE NOT AS SURE ABOUT THE REST OF THE COAST WHERE THE
PRESENT ADVISORY COASTAL FLOOD ADVISORY REMAINS IN EFFECT.
REGARDLESS TIDAL DEPARTURES SHOULD BE LESS ON SUNDAY. ALONG THE
TIDAL DELAWARE RIVER, LATEST MDL GUIDANCE KEEPS US CLOSE TO MINOR
TIDAL FLOODING THRESHOLDS. ON CHESAPEAKE BAY CBOFS AND MDL
GUIDANCE KEEP CAMBRIDGE BELOW MINOR FLOOD LEVELS, SO WE ARE NOT
ANTICIPATING PROBLEMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 6 PM EDT SATURDAY FOR NJZ012>014-
020>027.
DE...COASTAL FLOOD ADVISORY UNTIL 6 PM EDT SATURDAY FOR DEZ002>004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ431-450>455.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ430.
&&
SYNOPSIS...GIGI/SZATKOWSKI
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...GIGI
AVIATION...GIGI/SZATKOWSKI/MIKETTA
MARINE...GIGI/MIKETTA
TIDES/COASTAL FLOODING...GIGI/MIKETTAHazardous weather outlook, Oct 11, 4:32 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 AM EDT FRI OCT 11 2013 DEZ001-MDZ008-012-015-019-020-NJZ009-010-015>019-PAZ060>062-070-071- 101>106-120845- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON- SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 432 AM EDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. THERE IS A CHANCE FOR SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ021-023-024-120845- KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 432 AM EDT FRI OCT 11 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A PERSISTENT NORTHEAST WIND COULD CAUSE MINOR TIDAL FLOODING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-020-022-027-120845- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- SOUTHEASTERN BURLINGTON- 432 AM EDT FRI OCT 11 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. THERE IS A CHANCE FOR SMALL STREAM FLOODING. HEAVIEST RAIN SOUTH OF INTERSTATE 195. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A PERSISTENT NORTHEAST WIND COULD CAUSE MINOR TIDAL FLOODING INTO SUNDAY ALONG SOUTH COASTAL NEW JERSEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-008-PAZ054-055-120845- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 432 AM EDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ026-120845- COASTAL OCEAN- 432 AM EDT FRI OCT 11 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A PERSISTENT NORTHEAST WIND COULD CAUSE MINOR TIDAL FLOODING INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-120845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 432 AM EDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 11, 12:19 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 AM EDT FRI OCT 11 2013
PAZ060-101-102-110545-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-
1219 AM EDT FRI OCT 11 2013
...A SHOWER WITH HEAVY RAIN WILL AFFECT CENTRAL CHESTER AND SOUTH
CENTRAL BERKS COUNTIES...
AT 1213 AM EDT...A SHOWER WITH HEAVY RAIN WAS NEAR KENNETT
SQUARE...MOVING NORTHWEST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. RAINFALL AMOUNTS OF HALF AN INCH
WITHIN AN HOUR ARE POSSIBLE.
THIS SHOWER WILL BE NEAR MODENA AROUND 1240 AM...SOUTH COATESVILLE
AROUND 1250 AM...PARKESBURG AROUND 100 AM...HONEY BROOK AROUND 120 AM
AND NEW MORGAN AROUND 130 AM.
LAT...LON 4030 7594 3989 7557 3988 7560 3985 7560
3983 7562 3982 7567 3977 7574 3992 7600
3997 7600 4004 7594 4011 7595 4014 7589
4023 7602
TFGSpecial weather statement, Oct 11, 12:27 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1227 AM EDT FRI OCT 11 2013
DEZ002>004-110600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1227 AM EDT FRI OCT 11 2013
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN KENT AND
SUSSEX COUNTIES...
AT 1219 AM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS NEAR
BISHOPVILLE...MOVING NORTHWEST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. A QUICK HALF AN INCH
OF RAIN IS POSSIBLE ALONG ITS PATH.
THE THUNDERSTORM WILL BE NEAR FRANKFORD AROUND 1230 AM...DAGSBORO
AROUND 1240 AM...MILLSBORO AROUND 1250 AM...GEORGETOWN AROUND 130
AM...MILTON AROUND 140 AM AND ELLENDALE AROUND 200 AM.
LAT...LON 3884 7571 3902 7538 3861 7510 3860 7512
3859 7509 3851 7503 3847 7504 3844 7509
3845 7528
TFGSpecial weather statement, Oct 11, 2:02 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EDT FRI OCT 11 2013
DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ060-070-071-101>104-
110900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAMDEN NJ-
CAPE MAY NJ-CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-KENT MD-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
202 AM EDT FRI OCT 11 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS
WILL BE AFFECTING DELMARVA...SOUTHERN NEW JERSEY AND PHILADELPHIA
AND ITS WESTERN SUBURBS...
BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BERKS...BURLINGTON...CAMDEN...CAPE
MAY...CAROLINE...CECIL...CHESTER...CUMBERLAND...DELAWARE...
GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE...OCEAN...
PHILADELPHIA...QUEEN ANNE'S...SALEM...SUSSEX AND TALBOT COUNTIES.
THE AREA WAS GENERALLY MOVING NORTHWEST AT 25 MPH.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS AND
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. HOURLY AMOUNTS TO AROUND HALF AN INCH ARE POSSIBLE. IF TRAINING
OF PRECIPITATION BECOMES MORE EVIDENT OR OCCUR, FLOOD ADVISORIES MAY
BE NEEDED.
LAT...LON 3846 7569 3870 7583 3857 7602 3871 7631
3867 7633 3868 7634 3882 7620 3917 7629
3952 7599 3972 7623 4014 7589 4050 7644
4066 7595 3959 7421 3892 7491 3892 7494
3916 7490 3918 7515 3959 7555 3845 7505
TFGSpecial weather statement, Oct 11, 5:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT FRI OCT 11 2013
DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ060-070-
071-101>104-111215-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-CAMDEN NJ-
CAPE MAY NJ-CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-CUMBERLAND NJ-
DELAWARE PA-DELAWARE BEACHES DE-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-KENT MD-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
508 AM EDT FRI OCT 11 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE TO AFFECT THE DELMARVA PENINSULA...PHILADELPHIA AND THE
WESTERN SUBURBS AND THE SOUTHERN THIRD OF NEW JERSEY...
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
COVERED PORTIONS OF ATLANTIC...BERKS...BURLINGTON...CAMDEN...CAPE
MAY...CAROLINE...CECIL...CHESTER...CUMBERLAND...DELAWARE...
GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE...PHILADELPHIA...QUEEN
ANNE'S...SALEM...SUSSEX AND TALBOT COUNTIES. THE AREA WAS
GENERALLY MOVING NORTHWEST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS. SOME AMOUNTS COULD REACH HALF AN INCH TO INCH
WITHIN AN HOUR AS THEY MOVE THROUGH. THIS WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS AND OVERALL WILL SLOW THE MORNING
COMMUTE.
TAKE ROADWAYS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING.
LAT...LON 3846 7569 3870 7583 3859 7612 3880 7633
3892 7622 3893 7638 3944 7600 3972 7623
4014 7589 4050 7644 4068 7591 3977 7439
3948 7429 3892 7494 3916 7490 3918 7515
3959 7555 3958 7556 3845 7505
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:47 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 118 min |
| Oct 11, 12:19 AM EDT | Special Weather Statement | PHI | Chester | 86 min |
| Oct 11, 3:15 AM EDT | Areal Flood Advisory | PHI | Chester | 9 hr |
| Oct 11, 4:43 AM EDT | Areal Flood Advisory | PHI | Delaware | 4 hr |
| Oct 11, 8:32 AM EDT | River Flood Warning | PHI | Chester | 6 hr |
| Oct 11, 12:00 PM EDT | River Flood Warning | PHI | Chester, Delaware | 16 hr |
| Oct 11, 12:27 AM EDT | Special Weather Statement | PHI | Sussex | 93 min |
| Oct 11, 7:53 AM EDT | River Flood Warning | PHI | New Castle | 3 hr |
| Oct 11, 8:48 AM EDT | Areal Flood Warning | PHI | New Castle | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.